Results 1 to 3 of 3
Trying to taper off of Vicodin
  1. #1
    Infowarrior is offline Junior Member
    Join Date
    Jun 2013
    Posts
    20

    Default Trying to taper off of Vicodin

    I recently tried to stop taking my 30mg of vicodin a day, I had run out and was determined to stop. My shoulder pain (bad surgery for severe instability) was far worse than I expected and I ended up using an old script for oxycodone I had, was taking 10mg daily for around 7 days. I have a new script and I requested that my DR lower the Mg to 5 instead of 10 and asked for tapering instructions. I was told only to take them further apart and only one at a time although I had already been taking only one at a time.

    I'm wondering if anyone here has any tips or instructions that are more specific because I do better when well organized. I have a refill and would like to be completely off of them by the end. I know it's going to be really hard without them because I do hair thus have my injured shoulders working non stop and I have a lot of responsibilities at my home, but Id rather try without the narcotic. I know it doesn't seem like im taking that much but I do get RLS that is so incredibly painful and annoying when I stop CT, that paired with my existing shoulder pain is just excruciating. I have taken the OXY before when I had run out and I dont think I take enough to cause withdrawals, or not long enough because I never have an issue switching back to the vicodin. The vicodin actually helps with the pain so much more anyways.

    I'm very nervous to feel that pain again but I am determined to get off of these things (I do no other drugs, no marijuana and I hardly drink) so I feel it's important to get completely substance free.

    Any help would be very much appreciated. Thank you all for listening.

  2. #2
    Brauchtworst is offline Senior Member
    Join Date
    Jul 2013
    Location
    Washington
    Posts
    600

    Default

    Hi Infowarrior,
    I now see your earlier post. I am new to this forum and new to the opiate thing, too, but became dependent after hurting both shoulders in a yard and home marathon last November. Then I went to a chiropractor who gave me some exercises for the rotator cuffs and the exercise band was too short and the tension too high. I did my exercises for three weeks and then my arms spasmed in big painful knots. My shoulders were torn, etc. It has been a horrid horrid thing. I was so debilitated that I had to go have my hair washed each week at a salon. Helpless. I got on the hydros and increased the dose eventually, to 40 mg per day. It helped for awhile and then my pain got worse and worse and worse. It made no sense, but found that the drug made my pain receptors hyper sensitive to pain. The only answer was to taper. The taper, of course, made my shoulders ache something horrid. It seems to go to the weak part. I have to remind myself that my injury is not worse, but the body is screaming for the opiates! I have heard from many that once they come off the little demon pills and give it time, the pain is often gone or a lot less than while on the drugs. But needing to use your arms all the time, it may be difficult to taper. Wonder if you might need time off? Or lots of Ibuprophen? I hope you can find your way free of these nasty things. There are so manythings that I did not know about opiates. I did not know that they make your own pain receptors lazy, so when you go off them, you experience hyper pain for awhile! No wonder people have such a hard time to get off them. My heart goes out to everyone who is addicted or dependent because I is a cruel thing at the end of it. The pills help so much at first and then later, there's a price to be paid for using them! This is my last week on the nasty things. Time will tell how things unfold for me. Hope you find a way off the stuff and it goes well.

  3. #3
    Infowarrior is offline Junior Member
    Join Date
    Jun 2013
    Posts
    20

    Default

    I hope both of us do. I have not gone CT yet. Sadly I found a few extra and have taken them. Tomorrow will be my first day without anything but Advil and I'm nervous to say the least. I was most nervous about my withdrawal sx but now I'm nervous about the pain. I think I have tapered down enough to not have WD too bad, but when the pain gets to where I can't take it I'll have nothing to help. It's a giant cycle that I badly want off of but feel stuck. I'm glad you responded though. Thank you. I need all the help I can get.

Similar Threads

  1. Beginning 100 mg Vicodin taper
    By Hartty36 in forum Prescription Drug Addiction
    Replies: 68
    Last Post: 04-25-2017, 08:12 AM
  2. Vicodin taper question number 1,284,327
    By tripleR in forum Pain Killer Addiction
    Replies: 8
    Last Post: 08-11-2013, 04:47 AM
  3. Sub Taper for Vicodin and perc withdrawal Help
    By addicted1897 in forum Pain Killer Addiction
    Replies: 1
    Last Post: 06-02-2013, 05:14 PM
  4. Vicodin taper what to expect
    By Alanda78 in forum Prescription Drug Addiction
    Replies: 34
    Last Post: 06-25-2012, 09:13 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22